This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
30 yr old erectile dysfunction due to ritalin and concerta
I am a 30 year old who started taking ritalin and concerta (36mg - 72mg) on a regular basis for about 6 months about a year and a half ago. As a consequence I experienced erectile dysfunction. I stopped taking the meds and I still have erectile dysfunction. I have been off the meds for over a year now and I have not recovered my erectile function. I can only get a semi if I try really hard. I don't get morning boners any more and I don't get proper hard ons when watching porn either. When I have sex I use viagra - that seems to work more or less fine although I still don't have the sensation of being hard like a tight balloon like previously.
I have been to the urologist and he has tested me for diabetes and measured my sex hormone levels (testosterone and free testosterone, prolactin etc). All of these test have returned normal. I am also going to have a night time tumescence test done to rule out psychological causes. I am pretty sure it is not a psych problem as I do not get morning erections and cannot get erections when masturbating.
Has anyone else experienced similar problems associated with Ritalin/concerta after stopping?
Here are some further symptoms I have noticed:
Whilst taking the meds, I noticed that the veins in my arms, hands, stomach and along the shaft of my penis expanded in size. I also had increases in bp to about 160/70. Since stopping the veins are still more prominent than they were before.
I have less desire to have sex.
I have an enlarged varicocele (which became larger after ritalin/concerta).
Initially (for about two months), whilst I was on Ritalin I experienced increased libido and experienced really intense erections. These erections were not very painful and although maybe they lasted longer than usual and endured after orgasm. I am not sure this was priapism as they did not last for ridiculously long periods e.g. 4 hours (unless I did not notice them because I was asleep during them). Later these stopped completely.
I have also experienced irritable bowel syndrome bought on by the ritalin which has not subsided a year after I have stopped taking ritalin.
Very occasionally since I have stopped taking ritalin/concerta (about once every 2-3 months) I experience 1 or 2 day periods where I have normal erectile function.
When taking ritalin/concerta I thought I had heart palpitations and I think I continue to have them.
I also had watery eyes, a dry mouth, bruxism (gurning jaw) and more white fur on my tongue.
The ritalin did help me concentrate but I stopped taking it when I had blood in my urine one day. Urologists analysed me after that episode and found no bladder tumours, no infection and no kidney stones. I have not had a repeat of blood in my urine since stopping the ritalin.
See the article on Time Magaize, last April or May 2016: Porn and The Threat to Virility (Causes ED and Low Libido), the amount of porn watched affects your sexual organs. You became impotent right about when you get Adderall (adderrall), but it was about to happen without Adderall (adderrall) anyways.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.